• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Lithium and shaking hands

B

BlackBeauty

Member
Joined
May 24, 2020
Messages
7
Location
Italy
Hello,
Since I'm taking lithium, my hands are shaking heavily.
Is this normal? Is it only in the beginning or does it remain like this? Do you have/had the same experience with lithium?

Blacky
 
JessisMe

JessisMe

Well-known member
Joined
Feb 27, 2020
Messages
7,144
Location
Nashua NH
Hello,
Since I'm taking lithium, my hands are shaking heavily.
Is this normal? Is it only in the beginning or does it remain like this? Do you have/had the same experience with lithium?

Blacky
Hi Becky, I had shaking hands when I started on Lithium too. Lithium is a unique medication in that each person responds to a given dosage differently. For this reason it can take a few different tries to get the right dosage. When I was on too much Lithium at the beginning when I first started taking it I had shaky hands, slurred speech, drooling, and diarrhea. As my psychiatrist adjusted my dosage downward these side effects went away. I would tell your prescriber that you are having shaky hands as it is a very common side effect for Lithium. With a dosage adjustment he should be able to get the shaky hands to go away. These side effects can also indicate Lithium toxicity so it would be good to have it addressed sooner rather than later. I hope this is helpful. xo, j
 
L

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
524
Location
Dorset
Shaking hands and other side effects with Lithium can mean Lithium toxicity - ie you have too much lithium in your blood. Simple things like reducing the amount of caffine and drinking plenty of water can help. And alcohol is a major no no.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
2,734
Location
U.K
Please get your levels checked. The hot weather can cause dehydration which will increase the amount of lithium in your system.
Even if you do not feel dehydrated it's still possible that you are.
 
A

Another Maniac

Active member
Joined
Jun 27, 2020
Messages
40
Location
Melbourne
I get tremors on lithium. It's a pretty common side effect. It's not as apparent now as it was when I first started lithium but there is a slight tremor now especially when I'm tired. As others have mentioned, I would get your lithium levels checked to see if you're suffering from lithium toxicity.
 
Similar threads
Thread starter Title Forum Replies Date
U Lithium experiences Bipolar Forum 5
U Lithium and water intake Bipolar Forum 12
U Lithium and Risperidone Bipolar Forum 22
T Excessive thirst,dry mouth from Lithium a SOLVED/remedy Bipolar Forum 15
F Lithium - Tapering Bipolar Forum 9
dubblemonkey I think lithium is poison Bipolar Forum 12
K Is lithium always prescribed in relation to bi polar? Bipolar Forum 14
H Do people on Lithium find it hard to stay hydrated? Bipolar Forum 10
H Lithium and sexual side effects Bipolar Forum 10
floater Lithium don't work Bipolar Forum 8
manicmonday Dieting while on lithium Bipolar Forum 3
S Has anyone ever changed from lithium to a different mood stabiliser? Bipolar Forum 14
F Lamictal or Lithium? Bipolar Forum 18
F Lithium / sleep Bipolar Forum 12
manicmonday Swapping meds from Risperidone to Lithium Bipolar Forum 5
N Microdosing elemental lithium taking lithoum orotate Bipolar Forum 5
K girlfriend said she got prescribed lithium for "stress" Bipolar Forum 18
J lithium is making my hair look crazy :( any ideas to help? Bipolar Forum 3
B Changing from Lithium tablet to capsule a difficult transition? Bipolar Forum 2
J Lithium and other medication male fertility Bipolar Forum 1
B Lithium no effect? Bipolar Forum 1
F Moving to lithium possibly Bipolar Forum 7
P Emotional blunting on lithium Bipolar Forum 32

Similar threads

Top